17 days now and I am still dry and red from the Retin-A....Thinking it should stop when I reach the 21 day mark....The initial breakout I had is drying up....Hope this helps...I am on a similar topical antibiotic but it has a different name, the dryness and redness from that went away in about 3.5 weeks...
I am new to the board, 30 years old and have been on retin A for 3 three weeks. I only had the dry flaky skin for about 2 or 3 days, but the initial outbreak is still going strong and wondering when it will subside. Anyone who is on retin A that would like to share their experience with this topical product, please let me know.
I never had an initial breakout, I began using it to clear up the initial breakout I experienced in the 2nd week of taking Yasmin BC. I only experienced the dryness and peeling for about 2 weeks. I think it does a great job in getting rid of red marks and pimples.
I've been on Retin-A for 2 1/2 weeks, I experienced a mild initial breakout that cleared within days and now I only have 8 pimples which look like they're going to be gone and I'll be 100% clear within a matter of weeks.
I'm also taking an oral medication: doxycycline
And another topical: Duac (benzaclin)
Way to gooo!! Thats great attitude that you have....I am glad that ur on ur way to clearing!! I have been on Retin-A the same amount of time as u....Still not kicking in yet but I need to give it more time...I have a question for u, is Doxycyclyine known to be more effective than mino??? What can u tell me about this antibiotic??? I would say u are the closest to what my regime is, minus the doxy...
Thanks for the reply Anthor....I am actually using Duac at the moment....It goes by a different name in Canada...I am on my fifth week of that and it seems to help the most because if I put it on a whitehead in the morning by evening the whitehead is gone....It does get rid of redness too....Why did u stop the mino???? My doc put me on mino but I rarely take it as it makes me dizzy at times....So I was thinking of asking for a different antibiotic....What moisturizer do u use??? your lucky u live in California as I find that the derms there are soooo knowledgeable with new ways of treating acne as they cater to the stars ect....How do u find ur derm????
Most antibiotics in the tetracycline family will make you dizzy, and nauesaited IF you don't take it with a meal. I took mino with food and I didn't feel sick. I was taken off of it because I was on it to long and my derm was negliegent to lower my dosage and my body became resistant. I've since found another dermatologist. I would highly suggest that you eat a meal before taking the mino and take it regularly, it really helps a lot.
I don't use moisturizer, When you're on a topical Retinoid such as Retin-A Micro it's supposed to make your skin peel in an attempt to bring up the acne infection that is below the epidermis (visible layer of skin) to treat it and if it's successful you're left with a nice new layer of skin.
If you're using moisturizers while on a Retinoid it's self-defeating because the moisturizer will only delay the peeling process which is key to Retinoid products, this will prolong the time untill you begin to see results. or so im told..
My mom found my derm by calling her insurance or something...